Connect with others who understand.

sign up log in
Resources
About DiabetesTeam
Powered By
Real members of DiabetesTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
I Am On Levemir At Bedtime. I've Gained Weight, Had Itching And Muscle Pain In My Legs. Anyone Else Experience This?
A DiabetesTeam Member asked a question 💭

Since I've been on levimir I've gained weight, had itching and muscle pain in my legs.Has anyone else experienced this?

posted March 25, 2017
Be the first to like/hug
A DiabetesTeam Member

If I am on the road I always have some snacks e.g. Nuts, grapes. Actually shaking is,good indication alerting your sugar is low. These days I try to eat my meals at constant times with snacks in between and some idea what my sugar level would be.

posted April 3, 2017
A DiabetesTeam Member

Don't disrepair about not understanding everything you have been told about the do's and don't s of diabetes. It will get easier as time goes buy. There are no hard and fast rules and cheating once a week or so is acceptable. It allows you to get an understanding of what foods control your BG readings. A drink or glass of wine or lite beer won't kill you (unless you are drinking it in the middle of a busy street and get hit by a bus). Planning outings around meal plans will become second nature. If you know that you are going out for dinner that day, maybe cut back a little on your other meals and snacks. I find that walking - even around a grocery store will bring my pre-dinner BG reading into the 4.5-6.0 range. If I sit around at my desk all day my readings will rise. I'm lucky - I have a Blond Border Collie who seems to know when my BG is high or low. If I go low while sleeping, she .will wake me up. If I go high, she comes to my office grabs my hand and makes me go up to the kitchen or takes me outside. I can usually tell if I have gone high as I get very tired quickly.

Sorry for being long winded. If you have any questions - feel free to contact me. If I don't know the answer, I can usually find it or at least point you in the right direction. I'm fairly new to this forum and have not started forming a team yet but please feel free to team up with me.

posted March 29, 2017
A DiabetesTeam Member

Chris, If u dont carry a glucose meter, and your symphons feel like u are low , ok totake tab, but at least 4 tabs at a time, because u need 16 grams to pull up, and they are 4 grams apiece..

posted April 3, 2017
A DiabetesTeam Member

if im low I start shaking .I always keep glucose tabs in my bag xx

posted April 3, 2017
A DiabetesTeam Member

Like you I have a damaged sciatic nerve which prevents me from doing much exercise. My wife passed away about 3 years ago - she was an insulin dependent diabetic and I was prediabetic at the time - just taking Metformin. She had taken a fall several years ago and could only walk with a walker. Once she started on the insulin, her weight just kept on rising. There was nothing she could do to reduce her weight. At the time, she was eating less than 1000 calories a day, and even that didn't help/ She didn't get the right information on diabetic diets from our doctor about counting carbs not just calories. Eventually, her heart couldn't support her weight and it just gave out.

About 16 months ago, my doctor called and said my A1C was over 15 (that's 270 in American :) )
My BG that morning was over 30 (Over 500 - Metric * 18 = American reading)
The spike was caused by my getting a nerve block to ease my back pain - seems the anaboilc steroid was mainly glucose. I was put on Insulin and double my dose of Metformin. I had my BG down to single digits within 4 weeks. I just kept increasing my Insulin shot twice a day. I started out at around 12 unit each shot, and I increased it 2 units every 2nd or 3rd day. Once I was under 10 (180) I started really watching my diet. I was taking around 55 units of insulin twice a day by this point. I had been told to reduce my carbs. What they couldn't or didn't tell me was how much I could actually have. A lot depends on whether you are male or female and how much you weight now. I'm very tall and my weight of 280lb made me look well rounded if nothing else. I managed to figure out that some basic rules can be applied. By breaking down the carb into 15 gram portions, it make everything much easier.

For Breakfast, and lunch, a max of 2 portions each (30 grams) - Mid morning and afternoon snacks were a max of 1 portion or 15 grams but high in protein. If found that there are 100 calorie snack bars at the store that are only 15 grams of carb that do the trick. The biggest thing to remember is try not to forget the snack between meals. If you forget, you body goes into starvation mode and turns muscle into Glucose and your BG readings go up. For Dinner, for females max of 3 portions of Carbs (45 Grams) and for men 4 portions.

What I didn't get at the time was that these recommended portions were based on someone on a roughly 3000 calories a day meal plan. There is a rule of thumb that the number of carbs (actually the net carbs - Carbs minus the fiber) should not exceed around 35 % of total calorie intake. My blood sugars are now consistently under 6.9 (125) but I can't lose any weight. So now I'm trying a 1500 calorie diet and have to start adjusting my portions.

posted March 29, 2017

Related content

View all
Levemir
A DiabetesTeam Member asked a question 💭
Weight Gain On Insulin
A DiabetesTeam Member asked a question 💭
Any Advice On What Helps Pain, Burning, Cramping & Etc... In Feet & Hands?
A DiabetesTeam Member asked a question 💭
Already a Member? Log in